Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 76, NWS Miami, FL

June 29, 2006Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2006, 7:02 PM EDT for Glades County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2006, 7:02 PM EDT (23:02 UTC)
Expired
Jun 29, 2006, 7:30 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 292303
SVRMFL
FLC043-292330-
/O.NEW.KMFL.SV.W.0076.060629T2302Z-060629T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
702 PM EDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 730 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF LAKEPORT...OR ABOUT NEAR PALMDALE...AND MOVING
  SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  LAKEPORT
  PALMDALE

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2711 8127 2700 8143 2678 8119 2699 8105

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:50 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 29, 1:50 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EDT THU JUN 29 2006

.DISCUSSION...
UPPER LOW N OF THE BAHAMAS WILL MOVE NW NEXT 24 TO 36 HOURS WHILE
WEAKENING ALLOWING FOR UPPER RIDGE TO BUILD BACK IN FROM THE ATL
ACROSS S FLA. THIS WILL ALSO ALLOW TROP WAVE CURRENTLY LOCATED
NEAR PUERTO RICO TO MOVE W TOWARDS S FLA INTO THE WEEKEND. AS
THESE TWO SYNOPTIC FEATURES COME IN SYNC, S FLA WILL BE UNDER SOME
SUBSIDENCE ON FRI AND THUS ONLY SCATTERED POPS EXPECTED. THEN AS
THE NORTHERN FRINGES OF THE WAVE MOVE ACROSS S FLA ON SAT, POPS
WILL BE ON THE INCREASE FOR THE WEEKEND AND THEN GO BACK TO AOB
CLIMO EARLY NEXT WEEK.

&&

.MARINE...
WINDS WILL BE QUITE LIGHT THROUGH FRI AND THEN INCREASE OVER THE
WEEKEND WITH THE INFLUENCE OF THE WAVE. HOWEVER, THE WINDS WILL
STILL BE AT 15 KT OR LESS SO WILL REMAIN BELOW ADVISORY CRITERIA.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH INCREASING MOISTURE OVER THE WEEKEND
AND AFTN TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  79  89 /  35  40  35  55
FORT LAUDERDALE  78  88  79  88 /  30  35  35  55
MIAMI            76  89  78  89 /  30  40  40  55
NAPLES           73  91  74  90 /  25  35  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, Jun 29, 6:47 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT THU JUN 29 2006

FLZ063-066>075-302300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
647 PM EDT THU JUN 29 2006

...ISOLATED THUNDERSTORMS INTERIOR AND WEST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: WARM TEMPERATURES AND AN UNSTABLE ATMOSPHERE WILL
ALLOW A FEW THUNDERSTORMS TO CONTINUE THIS EVENING ACROSS
INTERIOR AND WESTERN AREAS OF SOUTH FLORIDA.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 30 TO 35 MPH.

HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS.

FLOODING: LOCALLY HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER
IN POORLY DRAINED LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jun 29, 2:45 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT THU JUN 29 2006

FLZ072-074-291930-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
245 PM EDT THU JUN 29 2006

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENNSUCO...OR 6 MILES WEST OF HIALEAH...
MOVING SOUTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 29, 3:19 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT THU JUN 29 2006

FLZ067-068-072-292015-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-
319 PM EDT THU JUN 29 2006

...STRONG THUNDERSTORMS MOVING FROM SOUTHERN PALM BEACH INTO
NORTHERN BROWARD COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PARKLAND MOVING
SOUTH AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE
STORMS ARE PARKLAND...SANDALFOOT COVE...CORAL SPRINGS...AND MARGATE
THROUGH 415 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS STRENGTHENS ANYMORE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 29, 4:53 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT THU JUN 29 2006

FLZ066-070-292200-
HENDRY FL-EASTERN COLLIER FL-
453 PM EDT THU JUN 29 2006

...STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE INDIAN
RESERVATION...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE INDIAN RESERVATION
MOVING WEST AT 5 MPH. THIS STORM WILL AFFECT THE BIG CYPRESS SEMINOLE
INDIAN RESERVATION THROUGH 6 PM EDT.

THE STORM CAN PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40
TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING
WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 29, 4:58 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
458 PM EDT THU JUN 29 2006

FLZ073-075-292200-
WESTERN DADE FL-MAINLAND MONROE FL-
458 PM EDT THU JUN 29 2006

...STRONG THUNDERSTORM OVER EASTERN MAINLAND MONROE AND FAR WESTERN
MIAMI-DADE COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SHARK VALLEY OBS TOWER
MOVING SOUTH AROUND 10 MPH. THIS STORM WILL REMAIN OVER EVERGLADES
THROUGH 6 PM EDT.

THIS STORM CAN PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO
40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING
WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 29, 6:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
620 PM EDT THU JUN 29 2006

FLZ066-069-070-292315-
HENDRY FL-EASTERN COLLIER FL-WESTERN COLLIER FL-
620 PM EDT THU JUN 29 2006

...STRONG THUNDERSTORMS OVER NORTHERN COLLIER AND CENTRAL HENDRY COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN COLLIER AND CENTRAL HENDRY
COUNTIES. THESE STORMS WERE MOVING VERY SLOWLY TO THE EAST. SOME LOCATIONS
THAT COULD BE AFFECT ARE SUNNILAND...IMMOKALEE...ORANGE TREE...FELDA...AND
HENDRY CORRECTIONAL INSTITUTE THROUGH 715 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY
RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS
AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 29, 6:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
657 PM EDT THU JUN 29 2006

FLZ063-300000-
GLADES FL-
657 PM EDT THU JUN 29 2006

...STRONG THUNDERSTORM MOVING THROUGH GLADES COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALMDALE...MOVING SOUTHEAST AT 5 MPH.
THIS STORM WILL AFFECT PALMDALE...LAKEPORT...MOORE HAVEN...AND BRIGHTON
SEMINOLE INDIAN RESERVATION THROUGH 8 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY
RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE
LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES BY. A WARNING WILL BE ISSUED IF
THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:19 PM EDTSevere Thunderstorm WarningMFLMiami-Dade41 min
Jun 29, 3:26 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach41 min
Jun 29, 5:04 PM EDTSevere Thunderstorm WarningMFLMonroe32 min
Jun 29, 7:07 PM EDTSpecial Marine WarningMFL38 min
Jun 29, 7:13 PM EDTSevere Thunderstorm WarningMFLCollier32 min
Jun 29, 7:27 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry48 min
Jun 29, 7:37 PM EDTSpecial Marine WarningMFL23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.